Montana, 2007Flood in Montana, February 5 to 7, 2007
February 5 to 7, 2007 · NWS TFX · 1 event in 1 county or zone
A combination of warm weather, melting ice and snow, and frozen creeks led to water running off into ditches and low spots, and flooding some roadways.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of warm weather, melting ice and snow, and frozen creeks led to water running off into ditches and low spots, and flooding some roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Feb 5, 2:43 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 5, 2:43 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
243 PM MST MON FEB 5 2007
.DISCUSSION...
TONIGHT THROUGH WEDNESDAY...MOIST NW FLOW ALOFT WILL CONTINUE OVER
THE FORECAST AREA BUT THERE WILL BE AN IMPORTANT CHANGE THAT WILL
LEAD TO INCREASED CHANCES OF PRECIPITATION MAINLY NORTH OF A LINE
FROM WHITEHALL TO BOZEMAN. THAT CHANGE WILL BE A COLD AIRMASS
SPREADING SOUTH OVER MOST OF THE FORECAST AREA LATER TONIGHT INTO
TUESDAY. PACIFIC MOISTURE WILL INTERACT WITH THIS COLD AIR TO
PRODUCE PERIODS OF SNOW. THE BIG QUESTION IS WHEN AND WHERE THIS
WILL HAPPEN ALONG WITH HOW MUCH SNOW WILL FALL. MODELS ARE
HIGHLIGHTING TUESDAY NIGHT WITH MORE SIGNIFICANT QPF BUT DIFFER ON
ITS PLACEMENT. RIGHT NOW AM LEANING TOWARDS THE HEAVIER QPF FALLING
OVER THE CENTRAL ZONES. NOT SURE THAT A WARNING WILL BE NEEDED BUT
MIGHT NEED AN ADVISORY FOR TUESDAY NIGHT. FOR RIGHT NOW DUE TO MODEL
UNCERTAINTY AND ALSO DUE TO EXPECTED MARGINAL AMOUNTS OF SNOW FOR A
HIGHLIGHT HAVE DECIDED TO HOLD OFF ON ISSUING ANY HIGHLIGHT. OTHER
THAN INCREASING POPS FOR TUE INTO TUE NIGHT OVER PORTIONS OF THE
AREA INHERITED FORECAST LOOKED PRETTY GOOD SO DID NOT MAKE ANY MAJOR
CHANGES. BLANK
.WEDNESDAY NIGHT THROUGH SATURDAY...HAVE NOT MADE BIG CHANGES TO THE
MEDIUM RANGE FORECAST TONIGHT AS MODELS REMAIN IN DECENT AGREEMENT.
WEAK HIGH PRESSURE RIDGE WILL REMAIN OVER THE PACIFIC NORTHWEST
THROUGH THE FORECAST PERIOD WHILE A DEEP LOW CONTINUES OVER HUDSON
BAY. NORTHWEST FLOW ALOFT OVER MONTANA WILL BRING MOIST PACIFIC AIR
OVER A COLD SURFACE HIGH THAT IS EXPECTED TO REMAIN EAST OF
CONTINENTAL DIVIDE THROUGH THE PERIOD. LOOKS LIKE THE COLD AIRMASS
WILL PERSIST OVER EASTERN MONTANA INTO THE WEEKEND. PATTERN
CONTINUES TO LOOK FAVORABLE FOR A CHANCE OF SNOW OVER NORTH CENTRAL
MONTANA FROM WEDNESDAY NIGHT THROUGH FRIDAY...AND THEN A SLIGHT
CHANCE CONTINUES INTO THE WEEKEND. DB
SUNDAY THROUGH MONDAY...MODELS ARE IN BASIC AGREEMENT DURING THIS
PERIOD...BUT HAVE SLOWED SYSTEM PROGRESSION DOWN BY ABOUT A DAY. I
EXPECT AN UPPER LEVEL RIDGE TO BE OVER THE PACIFIC NORTHWEST EARLY
SUNDAY. A SERIES OF WEAK DISTURBANCES MOVE OVER AND FLATTEN THE
RIDGE. A FAIRLY MOIST NORTHWESTERLY FLOW ALOFT OVER THE REGION
BECOMES WESTERLY BY MONDAY. MOSTLY CLOUDY SKIES ARE EXPECTED WITH A
CHANCE OF SNOW OVER THE MOUNTAINS AND A SLIGHT CHANCE OF SNOW FOR
MOST OTHER AREAS...EXCEPT OUR NORTHEASTERN ZONES WHICH WILL BE
GENERALLY DRY. AN EASTERLY LOW LEVEL FLOW WILL BE RESPONSIBLE FOR
TEMPERATURES A LITTLE BELOW SEASONAL AVERAGES ACROSS OUR PLAINS
SUNDAY. HOWEVER...DOWNSLOPE WINDS DEVELOP SUNDAY ALLOWING
TEMPERATURES TO MODERATE...WITH ONLY THE FAR NORTHEAST PORTION OF
OUR ZONES BEING A LITTLE COOLER THAN SEASONAL AVERAGES BY SUNDAY. EK
&&
.AVIATION...
UPDATED 1850Z.
A MOIST NORTHWEST FLOW ALOFT WILL KEEP THE FORECAST AREA MOSTLY
CLOUDY. CEILINGS WILL GENERALLY REMAIN ABOVE VFR LEVELS. GUSTY
DOWNSLOPE WINDS WILL CONTINUE ALONG THE EAST SLOPES OF THE
CONTINENTAL DIVIDE AND OVER THE ADJACENT PLAINS WITH GENERALLY LIGHT
WINDS ELSEWHERE. AFTER 12Z TUESDAY...ANOTHER SURGE OF COOL AIR WILL
PROGRESS SOUTHWARD BRINGING LOWER CEILINGS AND SOME FOG SPREADING
FROM THE NORTH. DB
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 29 36 14 23 / 0 50 60 60
CTB 25 33 9 17 / 0 40 50 60
HLN 30 43 17 31 / 0 70 70 30
BZN 29 47 17 33 / 0 30 30 20
WEY 16 35 16 31 / 20 20 10 10
DLN 31 50 23 40 / 0 20 20 0
HVR 20 24 7 12 / 10 30 40 40
LWT 26 34 12 21 / 0 40 70 60
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BLANK
LONG TERM...DB
AVIATION...DB
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 5, 4:50 AM MST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
450 AM MST MON FEB 5 2007
MTZ009>014-044>051-053-054-061200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-
450 AM MST MON FEB 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLDER CANADIAN AIRMASS WILL MOVE BACK INTO THE REGION FROM THE
NORTH BY TUESDAY AFTERNOON. THIS AIRMASS WILL BRING TEMPERATURES
BACK TO NEAR OR BELOW SEASONAL AVERAGES FOR TUESDAY THROUGH THE
REMAINDER OF THE WEEK. UPSLOPE SURFACE WINDS COMBINED WITH MOIST
PACIFIC FLOW ALOFT WILL LIKELY BRING A PROLONGED PERIOD OF LIGHT SNOW TO
MUCH OF NORTHERN AND CENTRAL MONTANA LATE TUESDAY THROUGH FRIDAY.
SEVERAL PACIFIC DISTURBANCES WILL MOVE ACROSS THE AREA DURING THE
PERIOD...BRINGING GENERALLY LIGHT SNOW. HOWEVER...BY THE END OF
THE WEEK SEVERAL INCHES OF NEW SNOW ACCUMULATION WILL BE POSSIBLE
ACROSS MUCH OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Gallatin
- When
- February 5, 4:00 PM MST to February 7, 2:34 PM MST
- Where
- Gallatin County, Bozeman
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Newspaper
- Coordinates
- 45.680, -111.030
A combination of snowmelt and frozen creeks led water to flow into low spots and poor drainage areas, flooding some rural roads and threatening homes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Delaware, February 5 to 6, 20074 deaths · 4 injured · 8 events
- Extreme Cold in New Jersey, February 5 to 6, 20072 deaths · 42 events
- Extreme Cold in Pennsylvania, February 5 to 6, 20072 deaths · 20 events
- Extreme Cold in Pennsylvania, February 5, 200723 events
- Extreme Cold in Pennsylvania, February 5 to 6, 200723 events
- Extreme Cold in Wisconsin, February 5, 2007$22,000 · 6 events
- Cold in Maryland, February 5 to 6, 200710 events
- Lake-Effect Snow in Pennsylvania, February 5 to 6, 2007$15,000 · 1 event
- Cold in Wisconsin, February 5 to 6, 20076 events
- Extreme Cold in Maine, February 5 to 6, 20075 events
- Astronomical Low Tide in New Jersey, February 5 to 6, 20074 events
- Astronomical Low Tide in Pennsylvania, February 5 to 6, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15028.